Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Flagstaff, AZ

May 23, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 23, 2011, 3:13 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 23, 2011, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2011, 3:13 AM MST (10:13 UTC)
In effect from
May 23, 2011, 12:00 PM MST
Expired
May 23, 2011, 8:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3034 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS85 KFGZ 231013
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
313 AM MST MON MAY 23 2011

AZZ112>114-140-232215-
/O.UPG.KFGZ.FW.A.0010.110523T1900Z-110524T0300Z/
/O.NEW.KFGZ.FW.W.0011.110523T1900Z-110524T0300Z/
/O.CON.KFGZ.FW.A.0011.110524T1900Z-110525T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
313 AM MST MON MAY 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR TRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. THE FIRE
WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY.

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY AND NORTHEAST 
  PLATEAUS AND MESAS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
  DURINGTHE AFTERNOON AND EARLY EVENING HOURS TODAY AND AGAIN ON
  TUESDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 20 MPH AND WINDS GUSTS OF 
  UP TO 35 MPH CAN BE EXPECTED. 

* RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 13 TO 15
  PERCENT ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
3 follow-up statements
554 
WWUS85 KFGZ 231516
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
816 AM MST MON MAY 23 2011

AZZ112>114-140-240415-
/O.CON.KFGZ.FW.W.0011.110523T1900Z-110524T0300Z/
/O.CON.KFGZ.FW.A.0011.110524T1900Z-110525T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
816 AM MST MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY.

A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY.

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY AND NORTHEAST 
  PLATEAUS AND MESAS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED 
  DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY AND AGAIN 
  ON TUESDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 20 MPH WITH GUSTS OF UP TO 35
  MPH CAN BE EXPECTED.

* RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 13 TO
  15 PERCENT ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER
WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
983 
WWUS85 KFGZ 232129
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST MON MAY 23 2011

AZZ112>114-140-241100-
/O.CON.KFGZ.FW.W.0011.000000T0000Z-110524T0300Z/
/O.CON.KFGZ.FW.A.0011.110524T1900Z-110525T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
229 PM MST MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY.

A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY.

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY AND NORTHEAST 
  PLATEAUS AND MESAS SOUTH OF HIGHWAY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
  POSSIBLE AGAIN TUESDAY AFTERNOON AND EARLY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS NEAR 20 MPH WITH GUSTS OF UP TO
  35 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. WINDS WILL
  DIMINISH OVERNIGHT...THEN INCREASE AGAIN TUESDAY AFTERNOON AND
  EVENING TO NEAR 20 MPH GUSTING TO 30 TO 35 MPH.

* RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15
  PERCENT THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
273 
WWUS85 KFGZ 240242
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
742 PM MST MON MAY 23 2011

AZZ112>114-140-241445-
/O.EXP.KFGZ.FW.W.0011.000000T0000Z-110524T0300Z/
/O.CON.KFGZ.FW.A.0011.110524T1900Z-110525T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
742 PM MST MON MAY 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY AND NORTHEAST 
  PLATEAUS AND MESAS SOUTH OF HIGHWAY 264.

* TIMING: WIND SPEEDS WILL DECREASE TONIGHT BRINGING AN END TO
  CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...CRITICAL FIRE
  WEATHER CONDITIONS ARE POSSIBLE AGAIN FROM TUESDAY AFTERNOON
  THROUGH EARLY EVENING.

* 20-FOOT WINDS: WINDS WILL DIMINISH OVERNIGHT...THEN INCREASE
  AGAIN TUESDAY AFTERNOON AND EVENING TO NEAR 20 MPH GUSTING TO 30
  TO 35 MPH.

* RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15
  PERCENT TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 22, 8:25 PM MST, 6 hours 48 minutes earlier.

Area forecast discussion, May 22, 8:25 PM MST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
825 PM MST SUN MAY 22 2011

.SYNOPSIS...BREEZY AND SLIGHTLY COOLER WEATHER CAN BE EXPECTED
THROUGH THE EARLY PART OF THE COMING WEEK AS A TROUGH OF LOW
PRESSURE MOVES THROUGH THE REGION. A CHANCE FOR SHOWERS AND
THUNDERSTORMS CAN ALSO BE EXPECTED NORTH OF I-40. BY THE MIDDLE OF
NEXT WEEK...HIGH PRESSURE WILL BRING DRY WEATHER WITH WARMING
TEMPERATURES.

&&

.DISCUSSION...ISOLATED LIGHT SHOWER ACTIVITY CONTINUES THIS EVENING
IN NORTHEAST AZ ALTHOUGH THUNDERSTORMS FROM EARLIER IN THE EVENING
HAVE DIMINISHED AT THIS POINT. OTHERWISE...WINDS HAVE DIMINISHED AND
MOST OF NORTHERN AZ IS EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES.
THE SHORTWAVE FEATURE RESPONSIBLE FOR THE CONVECTIVE ACTIVITY IS
EJECTING NORTHEASTWARD OUT OF THE STATE...WHILE ANOTHER DISTURBANCE
IS MOVING INTO FAR WESTERN AZ. THIS AND SUBSEQUENT SHORTWAVE
FEATURES WILL AFFECT NORTHERN AZ THROUGH TUESDAY...BRINGING SLIGHT
CHANCES FOR SHOWERS AND AFTERNOON THUNDERSTORMS...ALONG WITH COOL
AND BREEZY TO WINDY CONDITIONS. THE CURRENT FORECAST PACKAGE HANDLES
THE SITUATION WELL AND NO UPDATES ARE PLANNED THIS EVENING.

&&

.PREV DISCUSSION/330 PM MST/...A BREEZY AND SLIGHTLY COOLER WEATHER
PATTERN IS IN STORE FOR NORTHERN AZ OVER THE NEXT FEW DAYS AS A WEST
COAST TROUGH MOVES ACROSS THE GREAT BASIN REGION.

THE BROAD UPPER LEVEL TROUGH THAT IS CURRENTLY POSITIONED OVER THE
WEST COAST THIS AFTERNOON HAS BROUGHT INCREASING SOUTHWESTERLY WINDS
TO MUCH OF THE AREA. COOLER AIR ALOFT HAS BEGUN SPREADING INTO THE
REGION AS EVIDENT BY A ROUND OF CONVECTIVE SHOWERS DEVELOPING ACROSS
A LARGE PORTION OF THE GREAT BASIN. LIGHT RADAR ECHOES ACROSS
NORTHEAST AZ ARE INDICATING SOME CONVECTIVE BUILD UP TO THE NORTH
AND EAST OF THE MOGOLLON RIM AND A FEW LIGHTNING STRIKES HAVE SHOWN
UP NEAR THE FOUR CORNERS. HAVE MAINTAINED A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS FOR AREAS NORTH OF A GRAND CANYON TO WINDOW
ROCK LINE THROUGH TONIGHT AS AN APPROACHING SHORTWAVE WITHIN THE
TROUGH MAY BE ENOUGH TO KEEP SOME ACTIVITY GOING IN THESE AREAS
OVERNIGHT.

ON MONDAY...GRADIENT WINDS WILL INCREASE THROUGHOUT THE
DAY WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. SOME AREAS
MAY SEE LOCAL GUSTS UP TO 35 TO 40 MPH BUT DO NOT ANTICIPATE
WIDESPREAD WINDS TO BE STRONG ENOUGH TO WARRANT ANY WIND HIGHLIGHTS.
THE UPPER LEVEL TROUGH MOVES THROUGH THE GREAT BASIN MONDAY & MONDAY
NIGHT FOR THE BEST CHANCE OF SHOWERS NORTH OF I-40. ELSEWHERE WILL
REMAIN DRY WITH SLIGHTLY COOLER DAYTIME TEMPS.

AS THE TROUGH PUSHES EAST TUESDAY...A MODERATE WEST TO NORTHWEST
FLOW WILL BE OVER THE STATE PRODUCING ANOTHER ROUND OF GUSTY
AFTERNOON SURFACE WINDS. DAYTIME TEMPS WILL AGAIN BE SLIGHTLY COOLER
THAN NORMAL ESPECIALLY NORTHEAST OF THE RIM.

BY MIDWEEK A RIDGE WILL BUILD OVER THE SOUTHWESTERN STATES BRINGING
MOSTLY SUNNY AND DRY WEATHER WITH A WARMING TREND. WELL ABOVE NORMAL
DAYTIME TEMPERATURES ARE ANTICIPATED THROUGH THE WEEK'S END AND HAVE
CONTINUED TRENDING MAX TEMPS ABOVE GUIDANCE FOR THIS TIME PERIOD.
THERE ARE SOME INDICATIONS OF ANOTHER TROUGH MOVING INTO THE REGION
LATE NEXT WEEKEND BRINGING STRONGER SOUTHWEST WINDS...BUT FOR NOW AM
LEANING TOWARD THE MORE AMPLIFIED RIDGE PATTERN INDICATED BY THE
ECMWF MODEL.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT LIGHT WINDS AND VFR
CONDITIONS OVERNIGHT...WITH ISOLD -SHRA FROM AROUND KGCN-KRQE
NORTHWARD. AFTER 18Z...EXPECT WINDS SW10-25G30KT. ISOLD -SHRA/-TSRA
AND SCATTERED CLOUD COVER ABOVE 15 KFT MSL CAN BE EXPECTED FROM
KFLG-KRQE NORTHWARD. OTHERWISE...VFR CONDITIONS ARE EXPECTED. WINDS
AND SHOWER ACTIVITY WILL DIMINISH AFTER 03Z TUESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A SERIES OF WEATHER DISTURBANCES WILL MOVE ACROSS
THE GREAT BASIN ON MONDAY AND TUESDAY. SOUTHWEST WINDS WILL INCREASE
BECOMING BREEZY TO WINDY EACH AFTERNOON. MINIMUM RELATIVE HUMIDITIES
WILL FALL TO BELOW 15 PERCENT ACROSS THE LOWER ELEVATIONS AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR BOTH MONDAY AND TUESDAY FOR
PORTIONS OF NORTHEAST ARIZONA. A FEW SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ON MONDAY MAINLY NORTH OF A GRAND CANYON TO WINDOW ROCK
LINE.

WEDNESDAY THROUGH FRIDAY...HIGH PRESSURE WILL BUILD ACROSS THE
REGION ON WEDNESDAY. DAYTIME TEMPERATURES WILL WARM TO SEASONABLE
LEVELS AND WINDS WILL DIMINISH ACROSS THE REGION. A WARM AND DRY
WESTERLY FLOW WILL DEVELOP ON THURSDAY AND FRIDAY. WINDS WILL
INCREASE AGAIN AND MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15
PERCENT IN MOST LOCATIONS. CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE LATE IN THE FORECAST PERIOD AND MAY CONTINUE INTO THE
WEEKEND.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING FOR FIRE WEATHER ZONES
AZZ112>114-140.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR FIRE WEATHER ZONES AZZ112>114-140.

&&

PUBLIC.....................DJO/MCS
AVIATION/FIRE WX...........DJO/DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 22, 3:00 PM MST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST SUN MAY 22 2011

AZZ004>018-037>040-231300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 PM MST SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF WEATHER DISTURBANCES WILL MOVE ACROSS ARIZONA MONDAY AND
TUESDAY BRINGING AN INCREASE IN WINDS ACROSS THE AREA. IN COMBINATION
WITH LOW RELATIVE HUMIDITIES...THESE STRONG WINDS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF
ARIZONA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AND TUESDAY
FOR THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE NORTHEAST
PLATEAUS.

STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RETURN FOR THE WEEKEND
AND CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF
NORTHERN ARIZONA.

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.